# SDR 9SUA2016073002

- Difficulty date: July 26, 2016
- Submitted: July 30, 2016
- Operation: Air carrier
- Aircraft: N583JS
- Make and model: Emb EMB-500
- Aircraft serial: 50000051
- Aircraft time: 5,381 hours, 4,841 cycles
- Engine: Pwc PW617FE
- Engine time: 5,069 hours, 4,568 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Container
- Condition: Odor
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE IN THE CABIN AFTER TAKEOFF. DECLARED AN EMERGENCY.  RETURNED TO THE FIELD WITH NO FURTHER INCIDENT.  MAINTENANCE DEBRIEFED THE FLIGHT CREW, CREW REPORTED THERE WAS A SLIGHT FOG IN THE CABIN AND COCKPIT WITH A ACCOMPANYING ODOR OF HOT PLASTIC.  VCS SYSTEM WAS OPERATED ON THE GROUND AND A SLIGHT ODOR OF CHEMICAL OR PLASTIC ODOR WAS NOTED.  A SMALL PLASTIC CONTAINER WAS FOUND AGAINST THE COCKPIT EVAPORATOR VENTS CLOSING OFF 3/4 OF THE AIRFLOW, THE AREA WAS HOT AS WAS THE CONTAINER.  PLASTIC CONTAINER WAS REMOVED, EVAPORATOR VENT COVER WAS REMOVED AND AREA INSPECTED WITH NO DEFECTS NOTED.  INSPECTED THE VCS SYSTEM NO DEFECTS NOTED.  GROUND RAN AIRCRAFT AND OPERATED VCS SYSTEM, BLEEDS ON AND OFF MULTIPLE TIMES WITH NO DISCREPANCIES, SMOKE OR PLASTIC ODOR COMING FROM ANY OF THE COCKPIT OR CABIN VENTS.  INSPECTED AIR CONDITIONER DUCTS, HEAT EXCHANGER, COUPLINGS AND CONNECTORS NO DEFECTS NOTED.
